question-icon

Hi there i am having an unusual symptom ive been

default
Posted on Tue, 2 Apr 2019
Question: Hi there i am having an unusual symptom ive been experiencing off and on all day. its a spasm or twitch upper left hand chest. No pain / angina. just annoying an unusual. I am on a 20MG XR and 2x 30MG IR adderall daily. Also the last 4 days i havent been sleeping well due to long work hours. IM sure this is the reason but im wondering if its any need for concern. Thanks
doctor
Answered by Dr. Ilir Sharka (1 hour later)
Brief Answer:
Your symptoms are not typical of a cardiac disorder.

Detailed Answer:
Hello again ,

I understand your concern and would explain that your symptoms do not seem to be related to coronary artery disease.

So, in my opinion there is no reason to panic!

Besides myocardial infarction, is not a common complication of Adderall therapy. It can usually lead to palpitations or muscle spasms.

An electrolyte imbalance or local muscle inflammation could be the cause of muscle spasm, considering the fact that manual pressure inhibits the twitching.

For this reason, I would recommend taking ibuprofen 400mg ( against inflammation) and local massage and warm packs. A warm shower can help too.

I would also recommend taking melatonin 5mg or 10mg at bedtime to help regulate your sleeping hygiene.

If twitching persists, I would recommend performing a resting ECG and checking thyroid hormone levels and blood electrolytes.

Hope you will find this answer helpful!

In case of any further uncertainties, please don't hesitate to ask me again!

Wishing all the best,

Dr.Iliri


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7360 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hi there i am having an unusual symptom ive been

Brief Answer: Your symptoms are not typical of a cardiac disorder. Detailed Answer: Hello again , I understand your concern and would explain that your symptoms do not seem to be related to coronary artery disease. So, in my opinion there is no reason to panic! Besides myocardial infarction, is not a common complication of Adderall therapy. It can usually lead to palpitations or muscle spasms. An electrolyte imbalance or local muscle inflammation could be the cause of muscle spasm, considering the fact that manual pressure inhibits the twitching. For this reason, I would recommend taking ibuprofen 400mg ( against inflammation) and local massage and warm packs. A warm shower can help too. I would also recommend taking melatonin 5mg or 10mg at bedtime to help regulate your sleeping hygiene. If twitching persists, I would recommend performing a resting ECG and checking thyroid hormone levels and blood electrolytes. Hope you will find this answer helpful! In case of any further uncertainties, please don't hesitate to ask me again! Wishing all the best, Dr.Iliri